Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 214, NWS Lake Charles, LA

July 10, 2021Newton County, Orange County, Texas; Beauregard Parish, Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Jul 10, 2021, 8:35 AM CDT for Newton County, Orange County, Texas; Beauregard Parish, Calcasieu Parish, Louisiana. It was in force for 52 hr.

The area

The outline as issued.

The facts

Issued
Jul 10, 2021, 8:35 AM CDT (13:35 UTC)
Expired
Jul 12, 2021, 1:00 PM CDT
In force
52 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Beauregard Parish, LA, Calcasieu Parish, LA, Newton County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 56 km from the middle of the area, began a volume at 13:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sabine River at Deweyville (DWYT2). The gauge peaked at 24.10 ft at Jul 11, 2021, 4:00 AM CDT.

actionminormoderate22242607/1007/1107/1207/13
Action stage
23 ft
Minor stage
24 ft
Moderate stage
26 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08030500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

602 
WGUS44 KLCH 101335
FLWLCH

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lake Charles LA
835 AM CDT Sat Jul 10 2021

...The National Weather Service in Lake Charles LA has issued a 
Flood Warning for the following rivers in Louisiana...Texas...

  Sabine River Near Deweyville

Additional information is available at www.weather.gov.


LAC011-019-TXC351-361-111345-
/O.NEW.KLCH.FL.W.0214.210710T1335Z-210712T1800Z/
/DWYT2.1.ER.210710T0607Z.210710T1800Z.210712T0600Z.NO/
835 AM CDT Sat Jul 10 2021

The National Weather Service in Lake Charles has issued a

* Flood Warning for
  the Sabine River Near Deweyville.
* From this morning to early Monday afternoon.
* At 7:45 AM CDT Saturday the stage was 24.0 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:45 AM CDT Saturday was 24.0 feet.
* Forecast...The river is expected to rise to a crest of 24.1 feet 
  this afternoon. It will then fall below flood stage early Monday 
  morning.
* Impact...At 24.0 feet, Minor lowland flooding will occur.

&&


            Fld   Observed           Forecasts (7 am CDT)     
Location    Stg   Stg   Day/Time     Sun   Mon   Tue          

Sabine River
Deweyville  24.0  24.0  Sat 7 am CDT 24.0  23.9  23.2         





&&

LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
      3062 9378

$$

mkc
3 follow-up statements
767 
WGUS84 KLCH 110106
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
806 PM CDT Sat Jul 10 2021

...The Flood Warning is extended for the following rivers in Texas...

  Neches River at Neches River Saltwater Barrier

...The Flood Warning continues for the following rivers in 
Louisiana...Texas...

  Sabine River Near Deweyville

Additional information is available at www.weather.gov.


TXC199-241-245-361-120115-
/O.EXT.KLCH.FL.W.0213.000000T0000Z-210716T0000Z/
/NSBT2.1.WT.210709T2223Z.210711T0600Z.210715T0000Z.NO/
806 PM CDT Sat Jul 10 2021

...The Flood Warning is now in effect until Thursday evening...

The Flood Warning continues for
  the Neches River at Neches River Saltwater Barrier.
* Until Thursday evening.
* At 7:15 PM CDT Saturday the stage was 4.0 feet.
* Flood stage is 4.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:15 PM CDT Saturday was 4.1 feet.
* Forecast...The river will oscillate around flood stage with a 
  maximum value of 4.1 feet just after midnight tonight.
* Impact...At 5.0 feet, Water is about two feet over portions of 
  Four Oaks Ranch Road.

&&


  Fld   Observed           Forecasts (7 pm CDT)
Location                     Stg   Stg   Day/Time     Sun   Mon   Tue

Neches River
Neches River Saltwater Barri 4.0   4.0   Sat 7 pm CDT 4.1   4.1   4.1





&&

LAT...LON 3033 9404 3008 9401 3008 9413 3033 9421

$$

LAC011-019-TXC351-361-120115-
/O.CON.KLCH.FL.W.0214.000000T0000Z-210712T1800Z/
/DWYT2.1.ER.210710T0607Z.210711T0600Z.210712T0600Z.NO/
806 PM CDT Sat Jul 10 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Sabine River Near Deweyville.
* Until early Monday afternoon.
* At 7:45 PM CDT Saturday the stage was 24.0 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:45 PM CDT Saturday was 24.1 feet.
* Forecast...The river  will remain at a flat crest of 24.1 feet 
  just after midnight tonight. It will then fall below flood stage 
  early Monday morning.
* Impact...At 24.0 feet, Minor lowland flooding will occur.

&&


            Fld   Observed           Forecasts (7 pm CDT)     
Location    Stg   Stg   Day/Time     Sun   Mon   Tue          

Sabine River
Deweyville  24.0  24.0  Sat 7 pm CDT 24.1  23.6  22.8         





&&

LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
      3062 9378

$$

Mogged
582 
WGUS84 KLCH 111316
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
816 AM CDT Sun Jul 11 2021

...The Flood Warning is extended for the following rivers in 
Louisiana...Texas...

  Sabine River Near Deweyville

  Neches River at Neches River Saltwater Barrier

Additional information is available at www.weather.gov.


LAC011-019-TXC351-361-121330-
/O.EXT.KLCH.FL.W.0214.000000T0000Z-210713T0000Z/
/DWYT2.1.ER.210710T0607Z.210711T1215Z.210712T1200Z.NO/
816 AM CDT Sun Jul 11 2021

...The Flood Warning is now in effect until tomorrow evening...

The Flood Warning continues for
  the Sabine River Near Deweyville.
* Until tomorrow evening.
* At 7:45 AM CDT Sunday the stage was 24.1 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:45 AM CDT Sunday was 24.1 feet.
* Forecast...The river is expected to fall below flood stage 
  tomorrow morning and continue falling to 22.2 feet Friday morning.
* Impact...At 24.0 feet, Minor lowland flooding will occur.

&&


            Fld   Observed           Forecasts (7 am CDT)     
Location    Stg   Stg   Day/Time     Mon   Tue   Wed          

Sabine River
Deweyville  24.0  24.1  Sun 7 am CDT 24.0  23.5  22.8         





&&

LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
      3062 9378

$$

TXC199-241-245-361-121330-
/O.EXT.KLCH.FL.W.0213.000000T0000Z-210716T0600Z/
/NSBT2.1.WT.210709T2223Z.210712T0000Z.210715T0600Z.NO/
816 AM CDT Sun Jul 11 2021

...The Flood Warning is now in effect until early Friday morning...

The Flood Warning continues for
  the Neches River at Neches River Saltwater Barrier.
* Until early Friday morning.
* At 7:15 AM CDT Sunday the stage was 3.7 feet.
* Flood stage is 4.0 feet.
* Minor flooding is forecast.
* Forecast...The river will oscillate around flood stage with a 
  maximum value of 4.1 feet this evening.
* Impact...At 5.0 feet, Water is about two feet over portions of 
  Four Oaks Ranch Road.

&&


  Fld   Observed           Forecasts (7 am CDT)
Location                     Stg   Stg   Day/Time     Mon   Tue   Wed

Neches River
Neches River Saltwater Barri 4.0   3.7   Sun 7 am CDT 3.8   3.8   3.7





&&

LAT...LON 3033 9404 3008 9401 3008 9413 3033 9421

$$

mkc
870 
WGUS84 KLCH 120057
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
757 PM CDT Sun Jul 11 2021

...The Flood Warning is extended for the following rivers in Texas...

  Pine Island Bayou Near Sour Lake

...The Flood Warning continues for the following rivers in 
Louisiana...Texas...

  Sabine River Near Deweyville

  Neches River at Neches River Saltwater Barrier

Additional information is available at www.weather.gov.


TXC199-245-361-130100-
/O.EXT.KLCH.FL.W.0215.000000T0000Z-210714T0000Z/
/SOLT2.1.ER.210711T2115Z.210712T1800Z.210713T1200Z.NO/
757 PM CDT Sun Jul 11 2021

...The Flood Warning is now in effect until Tuesday evening...

The Flood Warning continues for
  the Pine Island Bayou Near Sour Lake.
* Until Tuesday evening.
* At 6:45 PM CDT Sunday the stage was 25.1 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 6:45 PM CDT Sunday was 25.1 feet.
* Forecast...The river is expected to rise to a crest of 25.3 feet 
  early tomorrow afternoon. It will then fall below flood stage 
  Tuesday morning.
* Impact...At 25.0 feet, Water inundates roads in lowland areas near 
  the river. Low spots on Old Sour Lake Road are under water.

&&


                 Fld   Observed           Forecasts (7 pm CDT)     
Location         Stg   Stg   Day/Time     Mon   Tue   Wed          

Pine Island Bayou
Sour Lake        25.0  25.1  Sun 6 pm CDT 25.3  24.8  24.2         





&&

LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406
      3004 9445

$$

LAC011-019-TXC351-361-121800-
/O.EXT.KLCH.FL.W.0214.000000T0000Z-210712T1800Z/
/DWYT2.1.ER.210710T0607Z.210711T1215Z.210712T0600Z.NO/
757 PM CDT Sun Jul 11 2021

...The Flood Warning is now in effect until early tomorrow 
afternoon...

The Flood Warning continues for
  the Sabine River Near Deweyville.
* Until early tomorrow afternoon.
* At 6:45 PM CDT Sunday the stage was 24.1 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 6:45 PM CDT Sunday was 24.1 feet.
* Forecast...The river is expected to fall below flood stage just 
  after midnight tonight and continue falling to 22.9 feet Friday 
  evening.
* Impact...At 24.0 feet, Minor lowland flooding will occur.

&&


            Fld   Observed           Forecasts (7 pm CDT)     
Location    Stg   Stg   Day/Time     Mon   Tue   Wed          

Sabine River
Deweyville  24.0  24.1  Sun 6 pm CDT 23.7  23.2  23.4         





&&

LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
      3062 9378

$$

TXC199-241-245-361-130100-
/O.CON.KLCH.FL.W.0213.000000T0000Z-210716T0600Z/
/NSBT2.1.WT.210709T2223Z.210713T0000Z.210715T0600Z.NO/
757 PM CDT Sun Jul 11 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Neches River at Neches River Saltwater Barrier.
* Until early Friday morning.
* At 7:15 PM CDT Sunday the stage was 3.9 feet.
* Flood stage is 4.0 feet.
* Minor flooding is forecast.
* Forecast...The river will oscillate around flood stage with a 
  maximum value of 4.1 feet tomorrow evening.
* Impact...At 5.0 feet, Water is about two feet over portions of 
  Four Oaks Ranch Road.

&&


  Fld   Observed           Forecasts (7 pm CDT)
Location                     Stg   Stg   Day/Time     Mon   Tue   Wed

Neches River
Neches River Saltwater Barri 4.0   3.9   Sun 7 pm CDT 4.1   4.1   4.0





&&

LAT...LON 3033 9404 3008 9401 3008 9413 3033 9421

$$

Mogged

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Jul 10, 7:07 AM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jul 10, 7:07 AM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
707 AM CDT Sat Jul 10 2021

.DISCUSSION...
For 12Z TAF issuance.

&&

.AVIATION...
Showers and thunderstorms have begun developing across the area
and have the potential to affect all terminals this morning.
MVFR/IFR conditions will be possible if storms move over a
terminal. Activity this morning may inhibit development later in
the day. However, sufficient clearing in the late morning and
early afternoon could lead to enough of an opportunity for
further storm development. AEX has the highest risk of being
affected by storms in the afternoon. Storms will dissipate in the
evening. Coastal terminals could see some light fog in the
morning, most notably for LFT and ARA.

55

&&

.PREV DISCUSSION... /issued 418 AM CDT Sat Jul 10 2021/

DISCUSSION...

SHORT TERM [Today through 12Z Tuesday]...

A trough axis from Texas is extending northward into our area this
morning which will likely provide enough instability aloft to help
initiate some showers and thunderstorms through the morning hours,
mostly for southern parts of our area. Development in the morning
will likely inhibit development later in the day due to the
additional cloud cover. Areas that do not see morning development
and additional cloud cover will be more likely to get afternoon
development with daytime heating. Showers and thunderstorms will be
expected to dissipate in the evening.

The southward extent of the frontal system that will be moving
through the Central U.S. Sunday into Monday will likely be limited,
mostly affecting Central LA. The 00Z HRRR is showing significant
showers and thunderstorms moving through northern parts of our area
Sunday evening due to the front. However, the NAM is showing very
little development over Central LA for this timeframe. The shortwave
energy that does arrive in our area Sunday evening into Monday
morning will likely enhance chances for showers and thunderstorms
during the day Monday as this energy interacts with moisture from
the Gulf of Mexico as well as convergence boundaries that may form
due to daytime heating. Therefore, overall precipitation chances
for Monday will be elevated.

55

LONG TERM [Tuesday through Saturday]...

As we move into the extended portions of the forecast period, not
seeing any significant pattern change, meaning our elevated rain
chances continue yet again.

The area is progged to remain under a mid/upper-level weakness or
troffing, meaning no real capping to speak of through the long term.
Forecast soundings show moisture remains at or above seasonal norms
with PWAT values ranging from 1.7 to 2.0 inches. Even with the lack
of good forcing mechanisms both sfc/aloft, the excessive moisture
and good instability combined with low trigger temps and no cap
spells scattered to widespread diurnal convection during much of
each day. Late night nocturnal activity looks more confined to the
coastal waters and maybe the immediate coastal zones as opposed to
the more widespread activity we've seen of late. Daytime temps will
continue to run just below seasonal norms, thanks to the widespread
cloud cover/precip.

Latest runs of the GFS are beginning to show the potential for some
ridging developing by next weekend, although blended guidance still
takes into account no ridging as advertised by some of the other
long-range guidance...stay tuned as we head through the week to see
how this plays out in terms of ending this extended wet period.

25

MARINE...

A Small Craft Exercise Caution remains in effect until 12Z today
for western parts of the coastal and offshore areas. Winds will be
expected to be elevated until 12Z. A light to moderate onshore
flow will persist through the forecast period. Scattered showers
and thunderstorms will be possible each afternoon through the
weekend. Locally higher winds and seas will be possible around
storms.

55

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  93  76  92  74 /  50  10  70  50
LCH  90  78  91  77 /  60  10  40  20
LFT  90  77  90  77 /  60  10  60  20
BPT  90  77  90  75 /  50  10  30  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution until 7 AM CDT this morning for
     GMZ450-452-470-472.

&&
Hazardous weather outlook, Jul 10, 4:19 AM CDT, 4 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
419 AM CDT Sat Jul 10 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-110930-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
419 AM CDT Sat Jul 10 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

Scattered showers and thunderstorms will develop in the morning and
afternoon hours. They will gradually decrease in the evening and
dissipate. Brief periods of heavy rainfall will be possible with
some of these storms. However, severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A daily chance for mainly daytime and early evening thunderstorms.
Locally heavy downpours and occasional to frequent cloud to ground
lightning will be the main hazards.

Otherwise, the probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-110930-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
419 AM CDT Sat Jul 10 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

Scattered showers and thunderstorms will develop in the morning and
afternoon hours. They will gradually decrease in the evening and
dissipate. Brief periods of heavy rainfall will be possible with
some of these storms. However, severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A daily chance for scattered showers and thunderstorms will be
possible. The storms will bring locally higher winds and seas, along
with occasional to frequent cloud to water lightning.

Otherwise, the probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:45 PM CDTRiver Flood WarningLCHHardin, Jasper, Jefferson, Orange3 days

Nearby

River Flood Warnings in Texas, 2021River Flood Warnings in Louisiana, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.